MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C70F SA
Medical Device Problem Codes Partial Blockage (1065); Kinked (1339); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942); Occlusion (1984); Pain (1994); Thrombosis (2100)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Endologix was made aware of a case where the patient had a limb thrombosis.The patient was initially implanted with a bifurcated device, two vela infrarenal, and one limb extension.The physician elected to placing a medtronic iliac stent to fix the issue.The patient is reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).Clinical review of the event determined there was not a type 3b endoleak, but a type 1b endoleak from the feft iliac limb and a type 2 endoleak from a lumbar artery.Based on the information available the root cause of the reported event is likely due to off label usage and patient anatomy.Devices was not returned, and therefore sample evaluation was not completed.The manufacturing record review did not reveal any issues or deviations that would explain the reported event.The manufacturing records confirm that the lots met all requirements prior to release.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; left iliac limb occlusion, and non-endologix extension of the left iliac limb.Additionally there was evidence to reasonably support the following observations; pain, left lower extremity ischemia, surgical thrombectomy left iliac limb and left external iliac artery, left iliac limb extension stenosis, balloon expandable stent placed in non-endologix limb.The most likely cause of the left iliac limb extension thrombosis was related to the severe tortuosity of the left external iliac artery at the common iliac artery bifurcation (cautionary product use condition) which caused the stent to kink.Associated clinical harms for this event included: occlusion, ischemia, pain, additional endovascular procedure (reline with non-endologix stent and balloon expandable stent), and an additional surgical procedure (open thrombectomy).The final patient disposition was discharged home in stable condition on post-operative day three.The review of manufacturing lot confirmed all devices met specifications prior to release.Devices remain implanted in the patient and were not returned, no evaluation completed.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.Revise to follow up type.(b)(4).

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6679496
Report Number2031527-2017-00530
Device Sequence Number683172
Product Code MIH
UDI-Device Identifier00818009011442
UDI-Public(01)00818009011442(17)181123
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/23/2018
Device Model NumberI20-13/C70F SA
Device Lot Number1389181-028
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by Manufacturer01/20/2017
01/20/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date06/29/2017
01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR